Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 4, NWS Chicago, IL

March 15, 2025Lake County, Indiana

NWS Chicago, IL issued this tornado warning at Mar 15, 2025, 1:13 AM CDT for Lake County, Indiana. It was in force for 17 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 1:13 AM CDT (06:13 UTC)
Expired
Mar 15, 2025, 1:30 AM CDT
In force
17 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Lake County, IN

The radar

The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:14 AM CDTTSTM WND GST 591 Nw Cedar Lake, IN
Mar 15, 1:16 AM CDTTSTM WND DMG2 Ese St. John, INtree snapped near ground.
Mar 15, 1:19 AM CDTTORNADO2 Se Schererville, INDamage surveys confirmed an EF-0 tornado. A tornado began just north of Rohrman Drive near a small pond between Rohrman Park and Painted Leaf Drive in southeast Schererville. After snapping multiple trees in Memory Lane Memorial Cemetery, the tornado then move

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 6:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

863 
WFUS53 KLOT 150613
TORLOT
INC089-150630-
/O.NEW.KLOT.TO.W.0004.250315T0613Z-250315T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
113 AM CDT Sat Mar 15 2025

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Central Lake County in northwestern Indiana...

* Until 130 AM CDT.

* At 113 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Cedar Lake, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Merrillville, Winfield, Schererville, Hobart, and Crown Point 
  around 120 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4133 8747 4136 8752 4156 8738 4142 8722
TIME...MOT...LOC 0613Z 228DEG 44KT 4138 8744 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Doom
2 follow-up statements
379 
WWUS53 KLOT 150621
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
121 AM CDT Sat Mar 15 2025

INC089-150630-
/O.CON.KLOT.TO.W.0004.000000T0000Z-250315T0630Z/
Lake IN-
121 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
LAKE COUNTY...

At 121 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Merrillville, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Merrillville, Gary, and Hobart around 125 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4143 8738 4147 8744 4156 8738 4149 8730
TIME...MOT...LOC 0621Z 212DEG 53KT 4149 8738 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Doom
952 
WWUS53 KLOT 150628
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
128 AM CDT Sat Mar 15 2025

INC089-150637-
/O.EXP.KLOT.TO.W.0004.000000T0000Z-250315T0630Z/
Lake IN-
128 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR CENTRAL LAKE COUNTY WILL EXPIRE AT 130 AM
CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.

&&

LAT...LON 4143 8738 4147 8744 4156 8738 4149 8730
TIME...MOT...LOC 0627Z 228DEG 44KT 4153 8732 

$$

Doom

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 21 minutes earlier. Its key messages:

  • A powerful spring cyclone will impact the area this afternoon into Saturday and bring with it:
  • Fast moving line of showers and thunderstorms tonight, with a threat for severe thunderstorms.
  • Very strong, possibly damaging, winds Saturday morning through midday with gusts to ~55-65 mph likely.
  • Elevated threat of grass/brush fire spread Saturday.
Area forecast discussion, Mar 15, 12:52 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

A powerful spring cyclone will impact the area this afternoon
into Saturday and bring with it:

- Fast moving line of showers and thunderstorms tonight, with a
  threat for severe thunderstorms.

- Very strong, possibly damaging, winds Saturday morning through
  midday with gusts to ~55-65 mph likely.

- Elevated threat of grass/brush fire spread Saturday.

&&

.MESOSCALE...
Issued at 745 PM CDT Fri Mar 14 2025

Altogether, there have been no significant changes to our
forecast thinking. The severe weather threat will increase
across our I-39 corridor locales after about 10 PM, and then
into the Chicago metro towards midnight, before exiting our
northwest Indiana counties by about 3-4 AM.

The latest 00z sounding (along with the 21z special) from
Davenport/Quad Cities, Iowa is pretty remarkable, and reveals
steep, nearly dry adiabatic lapse rates extending up to almost
500 mb, with a deeply mixed PBL. This certainly isn't a sounding
we're used to seeing that often up this way--and is more
representative of one you'd see west of the Continental Divide.
Surface observations reveal dewpoints remain in the low to mid
40s immediately ahead of the incoming line of storms, and we're
even seeing a pocket of upper 30s dewpoints across west central
Illinois!

Given the deeply-mixed PBL, large dewpoint depressions, and
commensurately high DCAPE, the primary severe threat associated
with clusters of thunderstorms pushing out of eastern Iowa and
northeast Missouri will be damaging straight line winds. Based
on upstream observations in this area, even innocuous-looking
showers appear to be efficiently mixing damaging (>60 mph) gusts
to the surface. This region has been highlighted by Severe
Thunderstorm Watch #35, which is in effect until 2 AM CDT.

Farther to the south, and in particular south of the Kankakee
River, model guidance suggests that a tongue of somewhat
deeper/better moisture will surge northward immediately ahead of
the incoming line later this evening. Upstream observations
across southern Missouri do show dewpoints rapidly surging
upwards, although it seems like this moist axis may only just
barely arrive ahead of the incoming convective line. In this
region, effective significant tornado parameter (eSTP) values
are forecast to increase to near 1, and forecast soundings look
a bit more supportive of an embedded mesovortex/tornado threat
towards midnight.

Finally: have noted an increase in gradient/non-thunderstorm
wind gusts immediately ahead of the convective line across
west central and east central Missouri, where several sites have
gusted towards 50-65 mph. Forecast soundings indicate low-level
lapse rates steepening up just enough prior to thunderstorms
arriving to facilitate mixing into an incredible 70+ kt LLJ. As
a result, am concerned we'll see an uptick in strong to possibly
locally damaging non-thunderstorm wind gusts immediately prior
to the arrival of thunderstorms.

Carlaw

&&

.DISCUSSION...
Issued at 333 PM CDT Fri Mar 14 2025

Through Saturday:

The main forecast changes this afternoon are as follows:
- Extended the Wind Advisory in effect areawide through 7 AM CDT
  Saturday (gusts to 60 mph remain possible/probable after sunset).
- Upgraded the High Wind Watch for Saturday to a High Wind
  Warning, in effect from 7AM-12PM CDT, followed by a Wind
  Advisory from 12PM-5PM CDT.

The powerhouse cyclone of about 975 mb is centered over west
central Kansas this afternoon. In our area, as expected,
temperatures have soared into the upper 70s to around 80F/lower
80s, with dew points down in the upper 40s-lower 50s F. Deep
mixing of the unseasonably warm and dry boundary layer and the
tight pressure gradient have already yielded frequent gusts to
35-40 mph and occasional gusts to around 45 mph, covered well by
the Wind Advisory in effect. Notably as well, 30-40% RH and dry
fuels are contributing to high fire danger, with several hot spots
noted on GOES-East IR. The fire danger will remain high until the
expected squall line moves across the area late this evening and
overnight. With the high fire danger today-tonight and strong
winds and elevated fire danger on Saturday, local fire weather
partners have shut down any prescribed burn operations until Sunday.

From an assessment of most recent model forecast soundings,
we continue to be concerned for at least occasional/brief non-
convective gusts to 60 mph this evening, 1 to 2 hours prior to
the arrival of the anticipated squall line. An exceptionally
strong 60-70 kt low level jet around 850 mb will result in 50+ kt
flow extending down to around 1kft AGL. The winds and unseasonably
warm and dry conditions will help offset typical diurnal decoupling
and promote mixing into this channel of high momentum aloft. Already
down in western MO, observations indicate 40-50 kt gusts *ahead*
of the developing convection as of this writing. With the period
of high winds this evening expected to only last an hour or two
well after sunset, we opted to hold with a Wind Advisory (now in
effect until 7 AM). The advisory text mentions gusts to 55 mph
peaking this evening, and brief gusts to 60 mph as probable. Still
can't rule out a short-fused High Wind Warning upgrade this evening,
if warranted.

Regarding the severe threat tonight, there are no big changes in
forecast thinking. There should be a tongue of 50s dew points
immediately preceding the squall line, to yield a sliver of
limited instability. Conceptually and CAM presentation wise, the
convective cores in the fast moving QLCS should generally be on
the wane at or shortly after arrival in our western CWA, between
about 9pm and 10pm. That said, the exceptionally strong winds
aloft, fast forward speed of the line (50-60 mph toward the ENE),
and deeper than usual nighttime mixing presents a threat for a
decent coverage of wind gusts to around 70 mph and associated wind
damage. SPC thus has most of the area in a 3 of 5 (Enhanced Risk)
threat level for damaging winds to include most of the area
(level 4 of 5/Moderate Risk in the far southwest CWA). It's
unclear to what extent true surface based convection will persist
with the squall line, but sufficient low-level CAPE may
materialize in tandem with extreme low level shear to yield a
brief QLCS tornado threat as well.

If the convection weakens quicker than anticipated and it's less
effective in mixing down the intense flow aloft, there will likely
still be pockets of ~60 mph wind gusts and some damage with it,
largely from the fast forward speed in and of itself. The main
takeaway from the synoptic winds this evening and the severe
threat tonight is that strong to damaging non-t-storm and/or
convective winds are quite likely.

Then turning to Saturday morning, there will be another period of
strong to damaging winds. In the pronounced dryslot of the
cyclone, strong pressure rises and quickly increasing mixing
depths will help tap into the exiting intense overnight LLJ as
early as the 7am-8am hour. Similar to this evening, with 60-70 kt
flow down to 850 mb and 50+ kt flow down to around 1kft AGL on
model forecast soundings, expecting gusts into the 55-65 mph range
for up to 2-4 hours. In coordination with WFO MKX, opted to
upgrade the High Wind Watch to a High Wind Warning. Additional
consideration was given to the crowds expected to be gathering
Saturday morning for St. Patrick's Day parades and celebrations.
The winds will gradually ease through the afternoon, but likely
still gust up to 45-50 mph through the early to mid afternoon,
covered by the advisory in effect until 5 PM. Finally, dew points
dropping through the 40s, mild temps in the 50s and 60s, and the
very strong winds will result in elevated fire danger.

In advance of a primary occluded front crossing the forecast
area Saturday afternoon, a narrow corridor of low-level moisture
advection may support a very conditional low-topped
thunderstorm potential east of I-57 during the late afternoon.
However, with deep mixing expected, low-level moisture profiles
should remain too dry to maintain any organized convection.

Castro

Saturday Night through Friday:

A large mid-level trough over the Big Bend of Texas on Saturday
will force a substantial amount of convection over the southern
Mississippi River Valley Saturday afternoon and will
convectively enhance a surface low across central/southern
Indiana Saturday night. The northwest extent of the precip
shield with the system could bring a period of rain across the
southeast CWA Saturday night, with the northern periphery of the
aforementioned trough axis then bringing scattered rain showers
possibly mixing with or transitioning to snow overnight into
Sunday morning.

A low amplitude ridge will drift across the central Great
Plains and mid-Mississippi River Valley Monday and Tuesday as a
quick-moving wave tracks roughly along the U.S./Canadian border.
This will bring in a return of warmer air and gusty south winds
on Monday, with highs in the low 60s and gusts nearing 30 mph,
respectively. Similar conditions are expected on Tuesday, though
backing winds around the Wisconsin state line may keep
conditions cooler in northeast Illinois near the lake.

A deepening trough across the central Great Plains late Tuesday
will shift across the western Great Lakes on Wednesday with a
compact sub- 995 hPa low near or over northern Illinois
Wednesday afternoon. There is the potential for a few
thunderstorms in the warm sector of the system Wednesday
afternoon, though low-level moisture and mid- level lapse
profiles are marginal at best. However, thermo profiles within
the northwest deformation axis feeding into a region of mid-
level Pacific moisture will support an axis of rain
transitioning to wet snow primarily Thursday evening and
overnight.

Kluber

&&

.AVIATION /06Z TAFS THROUGH 12Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

Forecast concerns include...

Scattered thunderstorms ending in next 1-2 hours.
Very strong/gusty south/southwest winds today.
Chance of snow early Sunday morning.
Mvfr cigs Saturday night/early Sunday morning.

Showers with scattered thunderstorms will end from west to east
over the next 1-2 hours. Westerly winds associated with this
activity will diminish with a period of southeast winds around
or below 10kt for a few hours. Winds will slowly increase in
speeds overnight with gusts into the mid 20kt range returning in
the predawn hours. Speeds and gusts will steadily increase
further after sunrise with a period of gusts into the mid to
upper 40kt range for a few hours. Gusts will settle back into
the mid/upper 30kt range Saturday afternoon and the diminish
into the 20kt range with sunset Saturday evening. Directions
will turn more westerly by Saturday evening and then northwest
Saturday night.

Mvfr cigs will be possible Saturday afternoon into Saturday
evening, especially across northwest IL. Then prevailing mvfr
cigs are expected late Saturday night into Sunday morning across
the entire area. Light rain is expected to develop late Saturday
evening or early Sunday morning and then this rain may mix with
or change to all snow during the predawn hours Sunday morning.
There has been a large shift in all of the guidance showing snow
for northern IL. Have included tempo snow mention in the new
30hr period of the ORD/MDW tafs, but its possible a prevailing
period of snow may needed with later forecasts. cms

&&

.MARINE...
Issued at 333 PM CDT Fri Mar 14 2025

A powerful area of low pressure will move from the central
Plains this afternoon to near or over western Lake Superior on
Saturday. South-southeasterly winds will become increasingly
through this evening. We're expecting a period of gale force
(35-45 kt) winds through the pre-dawn hours of Saturday, with a
few storm force gusts to 50 kt distinctly possible later this
evening. This may then be followed by a brief lull. After daybreak
Saturday, another round of very strong winds from the south-
southwest are likely, with a distinct likelihood for 50 kt storm
force speeds/gusts through the morning.

For the impending periods of very strong winds, an unseasonably
warm air mass will likely confine the strongest winds to the
first few/couple miles of the Illinois and far northwest Indiana
nearshore. A Gale Warning remains in effect until 7 AM CDT Saturday
and a Storm Warning is now in effect for our nearshore waters
from 7AM-3PM CDT Saturday. The expected storm force speeds/gusts
will ease to gales Saturday afternoon, though it's a bit
uncertain how long the gales will persist.

Castro/KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 AM CDT this morning for ILZ003-ILZ004-
     ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ019-
     ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-ILZ103-ILZ104-
     ILZ105-ILZ106-ILZ107-ILZ108.

     Wind Advisory from noon today to 5 PM CDT this afternoon for
     ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-
     ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108.

     High Wind Warning from 7 AM this morning to noon CDT today for
     ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-
     ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108.

IN...Wind Advisory until 7 AM CDT /8 AM EDT/ this morning for
     INZ001-INZ002-INZ010-INZ011-INZ019.

     Wind Advisory from noon CDT /1 PM EDT/ today to 5 PM CDT /6 PM
     EDT/ this afternoon for INZ001-INZ002-INZ010-INZ011-
     INZ019.

     High Wind Warning from 7 AM CDT /8 AM EDT/ this morning to
     noon CDT /1 PM EDT/ today for INZ001-INZ002-INZ010-INZ011-
     INZ019.

LM...Gale Warning until 7 AM CDT this morning for the IL and IN
     nearshore waters.

     Storm Warning from 7 AM this morning to 3 PM CDT this
     afternoon for the IL and IN nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 14, 4:40 PM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
440 PM CDT Fri Mar 14 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-152145-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
440 PM CDT Fri Mar 14 2025 /540 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Fire Weather Risk.
  Elevated to Significant Non Thunderstorm Wind Risk.

  Elevated Thunderstorm Risk tonight...with an associated:
     Level 4 of 5 Damaging Wind Risk...up to 70 mph.
     Level 2 of 5 Tornado Risk.
     Level 2 of 5 Large Hail Risk...up to one inch in diameter.

DISCUSSION...

A line of strong to severe thunderstorms is expected to move
across northern Illinois and northwestern Indiana late this
evening and overnight. Damaging straight-line winds are the
greatest concern, although large hail and tornadoes also remain
possible.

Winds out of the south will gust as high as 55 mph mid to late
this evening, highest within a few hours of storms arriving
tonight. A few brief gusts to around 60 mph are probable. The
strong winds in conjunction with dry fuels and low relative
humidities will lead to a significant threat for the spread of
brush fires through this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Significant Non Thunderstorm Wind Risk.
  Elevated Fire Weather Risk.
  Limited Thunderstorm Risk...with an associated:

Wednesday and Thursday...
  Limited Snow Risk.

DISCUSSION...

Strong to potentially damaging southwesterly winds are expected
Saturday, highest in the morning with gusts up to 60 mph
likely. The strong winds may also lead to an elevated risk for fire
spread on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Moving toward the northeast at 50 to 60 mph.

LMZ740>745-152145-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
440 PM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and very hazardous waves.
  Significant Thunderstorm Risk...with an associated:
    Level 3 of 5 Thunderstorm Wind Gust Risk...up to 60 kt.
    Level 1 of 5 Hail Risk...up to one inch in diameter.
    Thunderstorm Waterspout Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Storm force winds and very hazardous waves likely.
Sunday through Thursday...
  Hazardous conditions for small craft are likely.

Castro

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Mar 15, 12:40 AM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1240 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     Tstm Wnd Dmg     4 SSW Maple Park        41.86N 88.62W
03/14/2025                   De Kalb            IL   Emergency Mngr

            Pritchard Road between Perry and Harter
            Roads closed due to downed power lines.

&&

sb
Local storm report, Mar 15, 12:43 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1243 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     Tstm Wnd Dmg     1 N Montgomery          41.74N 88.34W
03/14/2025                   Kane               IL   Emergency Mngr

            Multiple areas with power lines downed
            across west side of Aurora.

&&

sb
Local storm report, Mar 15, 12:44 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1244 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     Tstm Wnd Dmg     4 SSW Maple Park        41.86N 88.62W
03/14/2025                   De Kalb            IL   Emergency Mngr

            Corrects previous tstm wnd dmg report from 4
            SSW Maple Park. Pritchard Road between Perry
            and Harter Roads closed due to downed power
            lines.

&&

sb
Local storm report, Mar 15, 12:48 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1248 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Tstm Wnd Gst     1 SE Timberlane         42.32N 88.84W
03/14/2025  M63 MPH          Boone              IL   Public

&&

sb
Local storm report, Mar 15, 12:49 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1249 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     Tstm Wnd Gst     1 NNW Antioch           42.49N 88.10W
03/15/2025  M59 MPH          Lake               IL   Public

&&

sb
Special weather statement, Mar 15, 1:02 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
102 AM CDT Sat Mar 15 2025

INZ001-002-010-011-019-150715-
Porter IN-Newton IN-Jasper IN-Lake IN-Benton IN-
102 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT BENTON...NEWTON...PORTER...LAKE
AND JASPER COUNTIES THROUGH 215 AM CDT/315 AM EDT/...

At 101 AM CDT/201 AM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Whiting to near Hopkins
Park to near Rankin. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Dyer, Highland, Morocco, Lowell, Merrillville, East Chicago,
  Griffith, St. John, Lake Dalecarlia, and Gary around 105 AM CDT.
  Shelby, Roselawn, Lake Station, and Hobart around 110 AM CDT.
  New Chicago, Kentland, and Winfield around 115 AM CDT.
  Portage, Brook, Ogden Dunes, Hebron, DeMotte, and Lakes of the
  Four Seasons around 120 AM CDT.

Other locations in the path of these storms include Burns Harbor,
South Haven, Chesterton, Earl Park, Porter, Goodland, Valparaiso,
Beverly Shores, Wheatfield, Rensselaer, Kouts, Town of Pines, Boswell
and Fowler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT/400 AM EDT/ for
east central Illinois...and northwestern Indiana.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/300 AM
EDT/ for northwestern Indiana.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8709
      4048 8753 4171 8752 4167 8747 4168 8743
      4164 8742 4162 8728 4163 8716 4171 8693
      4091 8693
TIME...MOT...LOC 0601Z 251DEG 35KT 4166 8750 4105 8752 4043 8791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ratzer

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:02 AM CDTSpecial Weather StatementLOTBenton, Jasper, Lake, Newton, Porter73 min
Mar 15, 1:23 AM CDTTornado WarningLOTLake22 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.